Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 75, NWS Louisville, KY

December 1, 2015Butler County, Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Dec 1, 2015, 8:30 PM CST for Butler County, Warren County, Kentucky. It took effect at Dec 2, 2015, 8:34 AM CST. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2015, 8:30 PM CST (02:30 UTC)
In effect from
Dec 2, 2015, 8:34 AM CST
Expired
Dec 5, 2015, 2:00 AM CST
In force
65 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Butler County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS43 KLMK 020230
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
930 PM EST TUE DEC 1 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Woodbury

affecting the following counties in Kentucky...Butler...Warren.

.Heavy rain over the last five days have caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-021630-
/O.NEW.KLMK.FL.W.0075.151202T1434Z-151205T0800Z/
/WDBK2.1.ER.151202T1434Z.151203T1200Z.151205T0200Z.NO/
930 PM EST TUE DEC 1 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Woodbury.
* from Wednesday morning to late Friday night.
* At  9:00 PM Tuesday the stage was 30.8 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday late morning and 
  continue to rise to near 34.1 feet by Thursday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 34.1  
  feet on May 19 2002.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

MRC
4 follow-up statements
316 
WGUS83 KLMK 021450
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
950 AM EST WED DEC 2 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-030250-
/O.EXT.KLMK.FL.W.0075.000000T0000Z-151204T0000Z/
/WDBK2.1.ER.151203T0000Z.151203T0600Z.151203T1800Z.NO/
950 AM EST WED DEC 2 2015

The Flood Warning continues for
  the Green River at Woodbury.
* until Thursday evening.
* At  9:00 AM Wednesday the stage was 32.5 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 33.2 feet by after midnight Thursday. The river will 
  fall below flood stage by Thursday early afternoon.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 33.2  
  feet on Dec 11 2009.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

KW
998 
WGUS83 KLMK 030206
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
906 PM EST WED DEC 2 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-031606-
/O.EXT.KLMK.FL.W.0075.000000T0000Z-151203T2100Z/
/WDBK2.1.ER.151202T1845Z.151203T0100Z.151203T1500Z.NO/
906 PM EST WED DEC 2 2015

The Flood Warning continues for
  the Green River at Woodbury.
* until Thursday afternoon.
* At  8:00 PM Wednesday the stage was 33.3 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin to fall tonight, and fall below 
  flood stage by late Thursday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

MRC
387 
WGUS83 KLMK 031630
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1130 AM EST THU DEC 3 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-032320-
/O.EXT.KLMK.FL.W.0075.000000T0000Z-151203T2320Z/
/WDBK2.1.ER.151202T1845Z.151203T0900Z.151203T1720Z.NO/
1130 AM EST THU DEC 3 2015

The Flood Warning continues for
  the Green River at Woodbury.
* until this evening.
* At 11:00 AM Thursday the stage was 33.2 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$
KW
407 
WGUS83 KLMK 032140
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
440 PM EST THU DEC 3 2015

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Woodbury
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This will be the last statement for this event.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-032210-
/O.CAN.KLMK.FL.W.0075.000000T0000Z-151203T2320Z/
/WDBK2.1.ER.151202T1845Z.151203T0900Z.151203T2030Z.NO/
440 PM EST THU DEC 3 2015

The flood warning is cancelled for
  the Green River at Woodbury.
* At  4:00 PM Thursday the stage was 32.9 feet. 
* Flood stage is 33.0 feet.
* Forecast...The river will continue to fall this evening.


&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

EER

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:14 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 1, 5:14 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
614 PM EST TUE DEC 1 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Wednesday Night)...
Issued at 300 PM EST Tue Dec 1 2015

Anomalous closed upper low is now centered over NW Iowa, with deep
SW flow aloft continuing to stream high level moisture over our
region. This is of little consequence other than upper level clouds,
however as a mid level dry slot has cut off deep moisture. At the
low levels, moisture is being cut off by a surface frontal boundary,
helping to usher in drier air. A few very light showers or drizzle
may linger for a few more hours in the east, but measurable
preciptiation is essentially done. Temps should begin to slowly
dropin the next hour or two as the slightly cooler air advects in,
combating brief breaks in the clouds.

Expecting a complex overnight period as we see intermittent clearing
between waves of high clouds and lingering low level moisture. Given
the recent high rainfall totals and transient favorable radiational
cooling conditions, patches of dense fog are expected into the
overnight. This will be more common across our west and cenral CWA
intially as thick high clouds should remain in the east. As we move
into the pre-dawn hours to around dawn, focus for patchy or areas of
dense fog will shift to areas along and between the I-65 and I-75
corridors, north of the Cumberland Parkway. Will likely see
improvement west and south during this time due to increase surface
winds/warm advection ahead of approaching system. Can't rule out
that our NE counties could need a Dense Fog headline toward dawn if
everything works out right, however given the complex scenario that
has to unfold confidence is not high enough at this time. Will
mention in ZFP and perhaps HWO. Fog is expected to linger in our NE
through mid morning.

Complex weather setup continues into Wednesday and Wednesday evening
as closed upper low moves into the lower Great Lakes and a couple of
intense shortwaves rotate into our region. A thin layer of low level
moisture will accomapny these features as low level lapse rates
steepen dramatically, behind a secondary cold front. Warm advection
early should help temps warm to the mid and upper 40s in many spots,
with low 50s east. This will be warm enough to promote rain showers
ahead of the initial vort lobes rotating through in the late morning
and afternoon. Freezing levels will likely be low enough to support
some graupel or very small ice pellets given the steep low level
lapse rates. Expecting wind gusts could be in the 25 to 35 mph range
tomorrow with the frontal passage.

As we head into the evening and overnight, surface temps will fall
through the mid 30s and into the lower 30s. Meanwhile, a 2-3 k foot
low level cloud deck should be saturating up into air as cold as -6
to -9 C. This is not optimial for ice crystals, but is sufficient
for at least some so will include mention of a slight chance of
light snow showers or flurries where surface temps are less than 36
degrees. Sprinkles or drizzle will likely mix in as well. This
covers areas mainly along and north of the I-64 corridor. Not
expecting any accumulations, but some flakes could fly so wanted
everyone to be aware. Suppose a dusting on a roof top could occur in
our NE given the strong forcing, low level lapse rates, and deeper
moisture into the colder air. Hi-res models (ARW/NMM) are quite
bullish with some of the QPF fields, but are likely a little
overdone given the very shallow moisture layer. South of I-64,
expect mainly sprinkles or a few flurries. Temps will be around 30
by dawn on Thursday.

.LONG TERM (Thursday through Tuesday)...
Issued at 310 PM EST Tue Dec 1 2015

Anomalous closed upper low is now centered over NW Iowa, with deep
SW flow aloft continuing to stream high level moisture over our
region. This is of little consequence other than upper level clouds,
however as a mid level dry slot has cut off deep moisture. At the
low levels, moisture is being cut off by a surface frontal boundary,
helping to usher in drier air. A few very light showers or drizzle
may linger for a few more hours in the east, but measurable
preciptiation is essentially done. Temps should begin to slowly
dropin the next hour or two as the slightly cooler air advects in,
combating brief breaks in the clouds.

Expecting a complex overnight period as we see intermittent clearing
between waves of high clouds and lingering low level moisture. Given
the recent high rainfall totals and transient favorable radiational
cooling conditions, patches of dense fog are expected into the
overnight. This will be more common across our west and cenral CWA
intially as thick high clouds should remain in the east. As we move
into the pre-dawn hours to around dawn, focus for patchy or areas of
dense fog will shift to areas along and between the I-65 and I-75
corridors, north of the Cumberland Parkway. Will likely see
improvement west and south during this time due to increase surface
winds/warm advection ahead of approaching system. Can't rule out
that our NE counties could need a Dense Fog headline toward dawn if
everything works out right, however given the complex scenario that
has to unfold confidence is not high enough at this time. Will
mention in ZFP and perhaps HWO. Fog is expected to linger in our NE
through mid morning.

Complex weather setup continues into Wednesday and Wednesday evening
as closed upper low moves into the lower Great Lakes and a couple of
intense shortwaves rotate into our region. A thin layer of low level
moisture will accompany these features as low level lapse rates
steepen dramatically, behind a secondary cold front. Warm advection
early should help temps warm to the mid and upper 40s in many spots,
with low 50s east. This will be warm enough to promote rain showers
ahead of the initial vort lobes rotating through in the late morning
and afternoon. Freezing levels will likely be low enough to support
some graupel or very small ice pellets given the steep low level
lapse rates. Expecting wind gusts could be in the 25 to 35 mph range
tomorrow with the frontal passage.

As we head into the evening and overnight, surface temps will fall
through the mid 30s and into the lower 30s. Meanwhile, a 2-3 k foot
low level cloud deck should be saturating up into air as cold as -6
to -9 C. This is not optimial for ice crystals, but is sufficient
for at least some so will include mention of a slight chance of
light snow showers or flurries where surface temps are less than 36
degrees. Sprinkles or drizzle will likely mix in as well. This
covers areas mainly along and north of the I-64 corridor. Not
expecting any accumulations, but some flakes could fly so wanted
everyone to be aware. Suppose a brief dusting on a roof top could
occur in our NE given the strong forcing, low level lapse rates, and
deeper moisture into the colder air. Hi-res models (ARW/NMM) are
quite bullish with some of the QPF fields, but are likely a little
overdone given the very shallow moisture layer. South of I-64,
expect mainly sprinkles or a few flurries. Temps will be around 30
by dawn on Thursday.

&&

.AVIATION (00Z TAF Update)...
Updated at 612 PM EST Tue Dec 1 2015

Ceilings and visibilities are a challenge tonight as multiple
factors could play into the formation of low clouds and/or fog.
Mainly high clouds remain in place across SDF and BWG with a few to
scattered lower ones. If clouds can clear out there is enough low
level moisture that some fog and/or a low stratus deck could form,
particularly at BWG. However, not sure we will get the clearing
early enough before winds begin to pick up early tomorrow morning.
Guidance is less pessimistic in ceilings and visibilities at BWG
than in previous runs, so kept them a bit higher than in the previous
forecast. LEX on the other hand stands a better chance for low
cigs/vsbys tonight, so will lower the forecast. Some dense fog is
not out of the question, but confidence is low so will keep things
in the IFR range.

Winds will pick up out of the southwest through the morning tomorrow
and become gusty by mid day. VFR cu looks to develop in the
afternoon.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........BJS
Long Term.........BJS
Aviation..........EER
Hazardous weather outlook, Dec 1, 8:19 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EST TUE DEC 1 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030230-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
919 PM EST TUE DEC 1 2015 /819 PM CST TUE DEC 1 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AREAS OF FOG WITH PATCHES OF DENSE FOG ARE POSSIBLE OVERNIGHT.
THE MOST WIDESPREAD FOG TOWARD DAWN IS EXPECTED TO BE EAST OF I-65
AND NORTH OF THE CUMBLERLAND PARKWAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LIGHT SNOW SHOWERS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT...MAINLY
ALONG AND NORTH OF THE I-64 CORRIDOR. A BRIEF DUSTING IS POSSIBLE
WITH ANY PASSING SNOW SHOWER...HOWEVER SHOULD QUICKLY MELT GIVEN
THE WARM SURFACE TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BJS/EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:22 PM CSTRiver Flood AdvisoryLMKHardin, Nelson22 hr

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.